Review: could Amlodipine besylate cause Hair loss?
Summary: Hair loss is found among people who take Amlodipine besylate, especially for people who are female, 60+ old, have been taking the drug for 1 - 6 months, also take medication Aspirin, and have High blood pressure.
We study 17,522 people who have side effects while taking Amlodipine besylate from FDA and social media. Among them, 109 have Hair loss. Find out below who they are, when they have Hair loss and more.
You are not alone: join a mobile support group for people who take Amlodipine besylate and have Hair loss >>>
Amlodipine besylate has active ingredients of amlodipine besylate. It is often used in high blood pressure. (latest outcomes from Amlodipine besylate 19,061 users)
On Dec, 12, 2014: 17,508 people reported to have side effects when taking Amlodipine besylate. Among them, 109 people (0.62%) have Hair Loss.
Time on Amlodipine besylate when people have Hair loss * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Hair loss||3.23%||25.81%||16.13%||16.13%||19.35%||12.90%||6.45% |
Gender of people who have Hair loss when taking Amlodipine besylate * :
|Hair loss||79.44%||20.56% |
Age of people who have Hair loss when taking Amlodipine besylate * :
|Hair loss||0.00%||0.00%||0.00%||9.26%||2.78%||8.33%||11.11%||68.52% |
Severity of Hair loss when taking Amlodipine besylate ** :
|least||moderate||severe||most severe |
|Hair loss||0.00%||46.67%||43.33%||10.00% |
How people recovered from Hair loss ** :
|while on the drug||after off the drug||not yet |
|Hair loss||0.00%||0.00%||100.00% |
Top conditions involved for these people * :
- Hypertension (23 people, 21.10%)
- Blood cholesterol increased (16 people, 14.68%)
- High blood pressure (15 people, 13.76%)
- Rheumatoid arthritis (10 people, 9.17%)
- Osteoporosis (8 people, 7.34%)
Top co-used drugs for these people * :
- Aspirin (18 people, 16.51%)
- Lipitor (15 people, 13.76%)
- Acetylsalicylic acid srt (10 people, 9.17%)
- Humira (10 people, 9.17%)
- Zantac (10 people, 9.17%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Hair Loss while taking Amlodipine Besylate?
You are not alone! Join a mobile support group:
- support group for people who take Amlodipine besylate and have Hair Loss
- support group for people who take Amlodipine besylate
- support group for people who have Hair Loss
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Amlodipine besylate, Hair loss
You may be interested at these reviews (Write a review):
- Bloody semen after taking amlodipine besylate
Was started on Amlodipine Besylate 11-13-14. Now -not quite three weeks later- I have bloody semen (Hematospermia)ranging from light pink to dark red. It was fine, and normal before. I feel it is the medication causing this.
- Hair loss with enbrel
I have been on Enbrel for 4 months and started seeing significant hair thinning at the second month of treatments (50 mg once per week). My Rhuematologist suggested 800 mcg of folic acid. I am still losing hair although I am feeling so much better.
- Hair loss with metformin hydrochloride usage
I have been taking the drug Metformin Hydrochloride for about 5 months and definitely find that I am losing hair which is a problem I have never experienced. Always had the healthiest hair, no problems. Well, I am finding that I am losing lair significantly and feel that the manufacturer of this drug should post that this is a side effect as so many have been complaining of the same side effect. I also began having problems with my teeth and always prided myself of having great teeth with no problems. I also understand that if there is a deficiency of Vitamin B12 that this together with taking this drug can cause these issues of hair loss and mouth/teeth problems. Again; I feel this should be totally and more readily informed to anyone taking this drug. I don't feel that anyone should have to give up things important to them to maintain a healthy way of living...I am going to see my physician and discuss what other options that may exist as I am not feeling very comfortable with this drug and the side effects I am experiencing.
- Amlo dipine and terazosin
I have taken combination since 04/13 I have experienced ED lower testosterone and elevated PSA. Prior to that I was taking terazosin and hydrochorizide without any side effects. I stop taking the amlodipine during a juice fast and my PSA levels decreased when I stopped fasting and returned to taking the amlodipine my PSA levels rose.
- Had nms in 2005, will trileptal increase chance of recurrence?
In 2005 I had NMS, which was not detected by my drs for 4 months. I'd been on Lexapro & Seroquel for 2 yrs, but was weaned from Lexapro & placed on Lamictal 3/05. Began getting low-grade fevers, which I was told were not caused by the Lamictal. I quit taking it anyway, fevers (along with uncontrollable shivering) continued & got higher. By 5/05 my temps were reaching 105 deg F. Husband said I became combative, refused to go to hospital. Early June/05 he came home to find me wrapped in blankets, with a temp over 105 F. He tried to place me in a tub of cold water, said I was rigid & screamed when he tried to move me. I was in the tub, speaking "in tongues" (his description, I have no memory of this). He called 911, took me to hospital. I woke, no idea where I was or why. After a lumbar puncture & 2 days in ICU I went home. The fevers continued...2 weeks later he came home to find me wrapped in sheets, towels, blankets, with the heat on full (it was in the 90's outside) he called ambulance again. I awoke to find myself under an ice blanket with nurses pushing large vials of dantrolene into both arms, several liters. Another LP, a stint in ICU...this time they told me it was NMS. The dr who dxd me said he was surprised I was alive, & not a vegetable, as my temp had peaked at 109 deg F. I suffered brain damage; short-term memory loss, brain can't control my body temp, my blood pressure went up. An arteriogram showed completely healthy heart & arteries, no plaque at all. I lost all body fat as well as some muscle mass. The fevers continued even after stopping the Seroquel. I visited my PCP for a checkup in 9/05, temp was normal. I started shuddering, my temp went up a full degree every 5 minutes. PCP admitted me to ER, my heart rate was over 272 B/M; they stopped my heart 3 times to "reset" it, which didn't work. I spent 3 days in hospital. Several months later my P doc tried me on Lamictal alone; I got Stevens-Johnson syndrome. I stopped the drug as soon as the signs appeared. I've been untreated, except for Neurontin & Primidone, until my manic episodes became unlivable. 3 weeks ago I went 8 days with no sleep, became psychotic. My P doc gave me Trileptal, which has evened my moods, but I've been getting low-grade fevers (highest was 103.6). Would having had NMS in the past make me more prone to falling to it again with the Trileptal? It's the only new med I've taken in over a year.
More reviews for: Amlodipine besylate, Hair loss
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.